MAUDE Adverse Event Report: EVIS EXERA II BRONCHOVIDEOSCOPE

EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-Q180-AC
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer¿s allegation was confirmed.The subject device failed the leak test due to a pinhole on the distal sheath of the bending section.In addition, excessive peeling on the insertion tube coating was found.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the bronchovideoscope had failed the leak test during reprocessing, which had occurred after an unknown diagnostic procedure had been completed.The procedure had been completed using the same device.The device had been leaking at the distal end of the insertion tube.The device had been inspected prior to the procedure but no abnormalities were observed at the time of the inspection.The device had not come in contact with a sharp object or hard surface.The device is leak tested after every use.The returned device was inspected and excessive peeling on the insertion tube coating was found.This report is being submitted for the malfunction found during evaluation.There was no report of patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The event of peeling off coating on the insertion section was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The event could have been caused by the following: physical stress, chemical stress, storage environment, etc.Users can detect the suggested event by handling the device in accordance with the following ifu statements."preparation and inspection_ inspection of the endoscope : inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities." "important information ¿ please read before use : warning: do not strike, bend, hit, pull, twist, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, such as burns, bleeding, and/or perforation.It could also cause parts of the endoscope to fall off inside the patient." "reprocessing manual_ general policy : precautions_warning: this instrument may not be durable, or may not have sufficient durability against the respective methods stated in the guidelines of each country for removing or inactivating prions.For information on the durability against each method, please contact olympus.If cleaning, disinfection, and sterilization methods not stated in this instruction manual are performed, olympus cannot guarantee the effectiveness, safety, and durability of this instrument.Confirm that there is no irregularity before use, and use under responsibility of a physician.Do not use if any irregularity is found." "storage and disposal : warning: the storage cabinet must be clean, dry, well ventilated, and maintained at ambient temperature.Do not store the endoscope in direct sunlight, at high temperature, in high humidity, or exposed to x-rays and/or ultraviolet-rays.Doing so could damage the endoscope or pose an infection control risk." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
MDR Report Key12568652
Report Number8010047-2021-12656
Device Sequence Number1101105
Product Code EOQ
UDI-Device Identifier04953170340086
UDI-Public04953170340086
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K050220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-Q180-AC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date11/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1